I had a head CT with contrast today and while the dye was being injected I had the normal side effects suchs as warmth and the feeling I wet my pants...but I also had weird heart palp, like my heart sped up and jumped around. It lasted about 5 seconds. I got a little dizzy but I'm not sure if that was from the heart palp, or from being frightened BY the heart palps. Is this a normal reaction to the dye? It stopped completely once the dye was stopped and I felt fine within a minute, with no dizziness or other effects. The technician said it would make my heart feeling like it's flopping but on the risk pamplet for the test, it says notify your doc if you have palps during the dye injection.
By the way, I just got my voice mail from the doc saying my CT was normal. No tumors, growths, or aneurysms of the brain. THATS GOOD NEWS...but now I gotta see a neuro....still worried about the palps during the dye though..
Did you say anything to the tech during or right after the scan? That would have been the time to say something.
The contrast for a CT contains a lot of iodine - and it can rev up your thyroid. If your heart palps are gone, perhaps it was just being in the machine. I would drink a lot of fluids (non-caffeinated) to flush your body but don't drink so much that you wash all the electrolytes out of your body - just drink a bit extra today.
Next time, talk to the tech at the scan so you can be evaluated on the spot.
I see your post was awhile ago, however, I just had a CAT scan with contrast dye yesterday, the same thing happened to me, as the tech was pushing the dye I got the normal warm feeling, but then my heart started racing. I mentioned this to her and asked if this was normal ,and she said "no that I was probably just nervous". I do suffer general anxiety, however, I know my body very well and this was definitely the dye, I just dealt with it for a couple of minutes while I was getting the scan and when I left the room I felt perfectly fine.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.